Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 2, NWS Portland, OR
NWS Portland, OR issued this wind advisory at Jan 31, 2007, 8:03 AM PST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2007, 8:03 AM PST (16:03 UTC)
- Expired
- Jan 31, 2007, 1:19 PM PST
- In force
- 5 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPQR 311603 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 803 AM PST WED JAN 31 2007 ORZ006-WAZ039-010000- /O.NEW.KPQR.WI.Y.0002.070131T1603Z-070201T0000Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...VANCOUVER...BATTLE GROUND...WASHOUGAL 803 AM PST WED JAN 31 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR EASTERN SECTIONS OF THE NORTHERN WILLAMETTE VALLEY AND THE GREATER VANCOUVER AREA... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. STRONG OFFSHORE EASTERLY WINDS IN AND NEAR THE WESTERN COLUMBIA RIVER GORGE WILL SPREAD FURTHER TO THE WEST THIS MORNING AS MOUNTAIN WAVES DEVELOP ALONG THE WEST SLOPES OF THE CASCADES. EAST WINDS WILL INCREASE RAPIDLY TO 30 TO 35 MPH WITH GUSTS TO 45 MPH BY MID MORNING AS A SHALLOW INVERSION BREAKS. THESE WINDS WILL AFFECT THE EASTERN AREAS OF PORTLAND...VANCOUVER...AND CLARK COUNTY. THE STRONGEST WINDS WILL OCCUR ALONG A NORTH TO SOUTH RUNNING LINE NEAR THE PORTLAND AIRPORT AND INTERSTATE 205 BRIDGE ACROSS THE COLUMBIA RIVER. THE EAST WINDS WILL CONTINUE THROUGH MID AFTERNOON AND THEN GRADUALLY DIMINISHING DURING THE LATE AFTERNOON AND EVENING AS THE PRESSURE GRADIENT WEAKENS ACROSS THE CASCADES. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
1 follow-up statement
000 WWUS76 KPQR 312119 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 119 PM PST WED JAN 31 2007 ORZ006-WAZ039-312230- /O.CAN.KPQR.WI.Y.0002.000000T0000Z-070201T0000Z/ GREATER PORTLAND METRO AREA-GREATER VANCOUVER AREA- INCLUDING THE CITIES OF...HILLSBORO...PORTLAND...OREGON CITY... GRESHAM...VANCOUVER...BATTLE GROUND...WASHOUGAL 119 PM PST WED JAN 31 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE WIND ADVISORY. THE OFFSHORE PRESSURE GRADIENT ACROSS THE CASCADE MOUNTAINS HAS WEAKENED THIS AFTERNOON TO A POINT WHERE ADVISORY LEVEL WINDS ARE UNLIKELY TO DEVELOP. BREEZY EAST WINDS HOWEVER OF 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this wind advisory went out at Jan 31, 2:52 AM PST, 5 hours 11 minutes earlier.
Area forecast discussion, Jan 31, 2:52 AM PST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 252 AM PST WED JAN 31 2007 .SYNOPSIS...A STRONG UPPER RIDGE WILL REMAIN JUST OFFSHORE FOR THE REST OF THE WEEK WITH SURFACE HIGH PRESSURE ENTRENCHED EAST OF THE CASCADES. THE DRY WEATHER MAY NOT LAST THROUGH THE WEEKEND AS THE HIGH PRESSURE MAY BE DISPLACED PACIFIC SYSTEM BREAKING THROUGH THE RIDGE SAT NIGHT AND SUN. && .SHORT TERM...MODELS IN GOOD AGREEMENT IN HOLDING HIGH AMPLITUDE UPPER RIDGE OFFSHORE NEAR 130 W THROUGH THE END OF THE WEEK. LOW LEVEL OFFSHORE FLOW CONTINUES WITH SURFACE HIGH PRESSURE E OF THE CASCADES. PDX-DLS GRADIENTS HAVE PICKED UP TO 7 MB AS SURFACE HIGH HAS SLID DOWN INTO EASTERN WA. THIS HIGH IS LIKELY TO KEEP A DECENT OFFSHORE GRADIENT TODAY...BEFORE WEAKENING TONIGHT AS SURFACE HIGH MOVES SE TONIGHT IN ADVANCE OF ANOTHER STRONG HIGH THE MODELS HAVE MOVING S THU AND THU NIGHT. EXPECT THIS TO REJUVENATE THE OFFSHORE PRESSURE GRADIENTS. .LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS... MODELS CONTINUE TREND OF RIDGE EVENTUALLY BEING UNDERCUT BY SUNDAY...WITH DRY WEATHER THROUGH SATURDAY. WILL CONTINUE CURRENT FORECAST OF CHANCE OF RAIN NORTH SUNDAY AS MODELS CONTINUE TO INDICATE A WARM FRONT MOVE OVER THE TOP OF THE TRUNCATED RIDGE AND BRUSH WASH AND NW OREGON. WEATHER WILL STAY DRY FROM THURSDAY THROUGH SATURDAY NIGHT. LOOKS DRY AGAIN UNTIL THE MIDDLE OF NEXT WEEK...WHEN MODELS HINT AT WESTERLIES WILL UNDERCUT THE RIDGE. A VERY STRONG 200 MB WINDS IN THE WESTERN PACIFIC MAY BE HARBINGER FOR THIS POTENTIAL CHANGE IN THE PATTERN. && .AVIATION...HIGH PRESSURE BUILDING EAST OF THE CASCADES FOR MOSTLY CLEAR SKIES AND LIGHT WINDS. THE EXCEPTION TO THIS BEING LOW CLOUDS EAST OF CASCADE LOCKS AND INCREASING EAST WINDS THROUGH AND JUST WEST OF THE GORGE. && .MARINE...OFFSHORE FLOW WILL REMAIN BELOW SCA THROUGH TONIGHT. SEAS NEAR 6 FT TODAY. && .PQR WATCHES/WARNINGS/ADVISORIES .OR/WA...NONE. && .PRELIMINARY POINT POPS... AST 00000 PDX 00000 SLE 00000 EUG 00000 MORE WEATHER INFORMATION ONLINE AT... HTTP://WEATHER.GOV/PORTLAND THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Jan 31, 5:09 AM PST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 509 AM PST WED JAN 31 2007 ORZ001>013-PZZ250-255-270-275-WAZ019>023-039-040-011400- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM- SOUTH WASHINGTON CASCADES-WILLAPA HILLS-SOUTH WASHINGTON COAST-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 509 AM PST WED JAN 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Washington, 2007Wind Advisories in Oregon, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.